Fallon, P, Dursun, S and Deakin, B 2012, 'Drug-induced supersensitivity psychosis revisited: characteristics of relapse in treatment-compliant patients' , Therapeutic Advances in Psychopharmacology, 2 (1) , pp. 13-22.
- Published Version
Restricted to Repository staff only
Background: An association between abnormal involuntary movements and psychotic relapse was previously reported in a group of patients compliant with antipsychotic medication (Fallon and Dursun 2011). This was interpreted as the presence of an antipsychotic medication-induced supersensitivity psychosis. Method: From the results of that study and the Chouinard diagnostic criteria for supersensitivity psychosis an abbreviated diagnostic checklist was developed to identify the phenomenon. In the present study the checklist was used on a larger sample of medication-compliant individuals experiencing a psychotic relapse. Results: The checklist demonstrated its utility by identifying a cause of relapse in 70% (29/41) of patients. Furthermore, it identified the presence of supersensitivity psychosis in 39% (16/41) of patients. This study also replicated a number of findings from the previous paper supporting the idea that supersensitivity psychosis is one cause of relapse in psychosis. Discussion: These results suggested that clinicians should exercise caution in prescribing and may have to augment treatment with other agents or switch to low dopamine-affinity antipsychotics.
|Uncontrolled Keywords:||supersensitivity psychosis, relapse, diagnostic checklist|
|Themes:||Health and Wellbeing|
|Schools:||Schools > School of Nursing, Midwifery, Social Work & Social Sciences > Centre for Nursing, Midwifery, Social Work & Social Sciences Research
Schools > School of Nursing, Midwifery, Social Work & Social Sciences
|Journal or Publication Title:||Therapeutic Advances in Psychopharmacology|
|Depositing User:||H Kenna|
|Date Deposited:||08 Oct 2012 13:30|
|Last Modified:||30 Nov 2015 23:44|
Actions (login required)
|Edit record (repository staff only)|